Myopericarditis and thyroiditis: a case report
Hyperthyroidism is commonly associated with adverse cardiovascular effects, including tachydysrhythmia, heart failure, and hypertension, although the association between hyperthyroidism and myopericarditis is restricted to a small number of case reports.

A 45-year-old Caucasian male with no past medical history was admitted with chest pain. The electrocardiogram demonstrated diffuse ST-segment elevation, the troponin T rose, and he was diagnosed with myopericarditis. He was noted to have markedly deranged thyroid function tests and a diagnosis of hyperthyroidism secondary to Graves’ disease was made. He was treated with Bisoprolol, Carbimazole, Prednisolone, Ibuprofen, and Colchicine, his symptoms resolved rapidly and he was discharged. Five weeks later he re-presented with similar symptoms and recurrent pericarditis was diagnosed. His symptoms settled with a repeat course of steroids.

Authors hypothesize that there may be an underappreciated link between hyperthyroidism and myopericarditis. Potential pathophysiological mechanisms include viral infection, autoimmunity, or changes in myocardial fat metabolism. Suggested management consists of a combination of current guidelines for the treatment of hyperthyroidism and pericardial disease, with attention to certain disease–drug interactions. Further research is required to evaluate the true incidence of hyperthyroidism-associated myopericarditis, elucidate its pathophysiology and instruct management.

Source: https://academic.oup.com/ehjcr/article/5/7/ytab192/6325379
Like
Comment
Share